http://dx.doi.org/10.1016/j.adhoc.2010.12.001">
 

Document Type

Journal Article

Department/Unit

Department of Computer Science

Title

Efficient broadcasting in multi-hop wireless networks with a realistic physical layer

Language

English

Abstract

Almost all existing broadcasting algorithms assume an ideal physical layer, in which a successful transmission is guaranteed if the distance between communicating nodes is less than a certain threshold, e.g., a transmission range. However, wireless communication links normally suffer from the characteristics of realistic physical layer, which significantly reduce the reliability of broadcasting among the nodes. This work addresses the minimal broadcasting problem in multi-hop wireless networks with a realistic physical layer. Given a probability p*, the problem is to design a distributed broadcasting algorithm such that each node in the network receives the broadcasting packet with probability no less than p* and the number of retransmissions is minimized. We show that this problem is NP-hard and propose a distributed greedy algorithm which maximizes the gain cost ratio at each node. We prove that the proposed algorithm guarantees that each node receives the broadcasting packet with probability no less than p*, and analyze upper bound on the number of total retransmissions in the network. Simulation results show that our algorithm can provide near 100% coverage to the wireless network with a realistic physical layer, and reduce the number of retransmissions compared with modified traditional flooding schemes k-Flooding (pure flooding with multiple times) and ACK-Flooding (pure flooding with acknowledgement). We believe our algorithmic solution is efficient and practical for general existing multi-hop wireless networks. © 2011 Elsevier B.V. All rights reserved.

Keywords

Broadcasting efficiency, Energy-efficiency wireless, Minimum retransmission broadcast problem, Multi-hop wireless network, NP-hardness, Unreliable network

Publication Date

2013

Source Publication Title

Ad Hoc Networks

Volume

11

Issue

4

Start Page

1305

End Page

1318

Publisher

Elsevier

ISSN (print)

15708705

ISSN (electronic)

15708713

This document is currently not available here.

Share

COinS